Alert archive / Kentucky / River Flood Warnings in 2021
River Flood Warning 16, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Mar 1, 2021, 10:05 AM EST for Bell County, Kentucky. It took effect at Mar 1, 2021, 7:00 PM EST. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 10:05 AM EST (15:05 UTC)
- In effect from
- Mar 1, 2021, 7:00 PM EST
- Expired
- Mar 1, 2021, 10:08 PM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bell County, KY
The radar
The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Pineville (PVLK2). The gauge peaked at 32.19 ft at Mar 1, 2021, 7:00 PM EST.
- Action stage
- 995 ft
- Minor stage
- 1002 ft
- Moderate stage
- 1010 ft
- Major stage
- 1019 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03402900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
955
WGUS43 KJKL 011505
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
1005 AM EST Mon Mar 1 2021
...The National Weather Service in Jackson KY has issued a Flood
Warning for the following rivers in Kentucky...
Cumberland River at Pineville affecting Bell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by 8 PM.
&&
KYC013-020315-
/O.NEW.KJKL.FL.W.0016.210302T0000Z-210302T1205Z/
/PVLK2.1.ER.210302T0000Z.210302T0600Z.210302T0604Z.UU/
1005 AM EST Mon Mar 1 2021
The National Weather Service in Jackson has issued a
* Flood Warning for
the Cumberland River at Pineville.
* From this evening to Tuesday morning.
* At 9:30 AM EST Monday the stage was 996.3 feet.
* Flood stage is 1002.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening and continue to a crest of 1002.1 feet just after midnight
tonight. It will then fall below flood stage just after midnight
tonight.
* Impact...At 1002.0 feet, Low lying roads flood, including portions
of Straight Creek, Dorton Branch, and Fourmile Road.
&&
LAT...LON 3679 8346 3668 8370 3679 8383 3685 8374
3679 8366 3688 8350
$$
GEOGERIAN3 follow-up statements
182
WGUS83 KJKL 012249
FLSJKL
Flood Statement
National Weather Service Jackson KY
549 PM EST Mon Mar 1 2021
...The Flood Warning continues for the following rivers in
Kentucky...
Cumberland River at Pineville affecting Bell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by 11 pm this evening.
&&
KYC013-020400-
/O.CON.KJKL.FL.W.0016.210302T0000Z-210302T1205Z/
/PVLK2.1.ER.210301T2227Z.210302T0000Z.210302T0649Z.UU/
549 PM EST Mon Mar 1 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Cumberland River at Pineville.
* Until Tuesday morning.
* At 5:30 PM EST Monday the stage was 1002.0 feet.
* Flood stage is 1002.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 5:30 PM EST Monday was 1002.0 feet.
* Forecast...The river is expected to rise to a crest of 1003.3 feet
this evening. It will then fall below flood stage just after
midnight tonight.
* Impact...At 1002.0 feet, Low lying roads flood, including portions
of Straight Creek, Dorton Branch, and Fourmile Road.
&&
LAT...LON 3679 8346 3668 8370 3679 8383 3685 8374
3679 8366 3688 8350
$$
KAS106
WGUS83 KJKL 020221
FLSJKL
Flood Statement
National Weather Service Jackson KY
921 PM EST Mon Mar 1 2021
...The Flood Warning is extended for the following rivers in
Kentucky...
Cumberland River at Barbourville affecting Knox County.
Cumberland River at Williamsburg affecting Whitley County.
...The Flood Warning continues for the following rivers in
Kentucky...
Cumberland River at Pineville affecting Bell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by 3 AM Tuesday.
&&
KYC013-020800-
/O.EXT.KJKL.FL.W.0016.000000T0000Z-210302T0750Z/
/PVLK2.1.ER.210301T2227Z.210302T0000Z.210302T0150Z.UU/
921 PM EST Mon Mar 1 2021
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the Cumberland River at Pineville.
* Until late tonight.
* At 8:30 PM EST Monday the stage was 1002.1 feet.
* Flood stage is 1002.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and will fall below flood stage
this evening.
* Impact...At 1002.0 feet, Low lying roads flood, including portions
of Straight Creek, Dorton Branch, and Fourmile Road.
&&
LAT...LON 3679 8346 3668 8370 3679 8383 3685 8374
3679 8366 3688 8350
$$
KYC121-021430-
/O.EXT.KJKL.FL.W.0007.210302T0221Z-210303T0054Z/
/BBVK2.1.ER.210301T1910Z.210302T0600Z.210302T1854Z.NO/
921 PM EST Mon Mar 1 2021
...The Flood Warning is now in effect until Tuesday evening...
The Flood Warning continues for
the Cumberland River at Barbourville.
* From this evening to Tuesday evening.
* At 8:30 PM EST Monday the stage was 29.1 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 29.9 feet
just after midnight tonight. It will then fall below flood stage
by early Tuesday afternoon.
* Impact...At 30.0 feet, Manchester Street and Miller Road east of
US 25 E flood.
&&
LAT...LON 3679 8383 3681 8389 3670 8407 3679 8407
3693 8389 3685 8374
$$
KYC235-021430-
/O.EXT.KJKL.FL.W.0006.000000T0000Z-210304T1607Z/
/WLBK2.1.ER.210301T1207Z.210302T1800Z.210304T1007Z.NO/
921 PM EST Mon Mar 1 2021
...The Flood Warning is now in effect until late Thursday morning...
The Flood Warning continues for
the Cumberland River at Williamsburg.
* Until Thursday morning.
* At 9:00 PM EST Monday the stage was 23.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 24.5 feet
by early Tuesday afternoon. It will then fall below flood stage by
early Thursday morning.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3697 8429
3681 8426 3679 8407
$$
GEOGERIAN296
WGUS83 KJKL 020308
FLSJKL
Flood Statement
National Weather Service Jackson KY
1008 PM EST Mon Mar 1 2021
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Cumberland River at Pineville affecting Bell County.
KYC013-020415-
/O.CAN.KJKL.FL.W.0016.000000T0000Z-210302T0308Z/
/PVLK2.1.ER.700119T1630Z.700119T1630Z.000000T0000Z.UU/
1008 PM EST Mon Mar 1 2021
...The Flood Warning for the Cumberland River at Pineville has been
cancelled...
The Flood Warning is cancelled for
the Cumberland River at Pineville.
* At 9:30 PM EST Monday the stage was 1001.9 feet.
* Flood stage is 1002.0 feet.
* Forecast...The river has crested and will continue to fall.
&&
LAT...LON 3679 8346 3668 8370 3679 8383 3685 8374
3679 8366 3688 8350
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Mar 1, 7:57 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 1, 7:57 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 757 AM EST Mon Mar 1 2021 .SHORT TERM...(This afternoon through Tuesday) Issued at 715 AM EST MON MAR 1 2021 Cold front has pushed into southeast Kentucky this morning with strong cold advection ongoing across much of east Kentucky. Rain is finally moving on our of the area with drier conditions moving in from the northwest. Temperatures have fallen quickly into the upper 30s and lower 40s. Clouds will hold tough through the morning hours, but significantly drier air upstream should help to erode the sky cover this afternoon, especially as surface ridging spreads east into the region. Given cold advection today, did stay on the colder side of guidance for high temperatures today. For tonight, clear skies and dying winds, should aid in a cold night. Temperatures well into the 20s are expected with more sheltered valleys making a push at the teens. A full day of sunshine is expected for Tuesday allowing temperatures to make a nice rebound, especially given the dry low and and mid levels. Unfortunately, it will take some time for the river flooding to diminish, so will continue to deal with some flooding into Tuesday. .LONG TERM...(Tuesday night through Sunday) Issued at 756 AM EST MON MAR 1 2021 The long term period looks fairly quiet, with only a couple of minor systems to possibly affect the area. We will start with a system moving eastward across the deep south on Tuesday night, possibly grazing the JKL forecast area on its northern edge. It's questionable if precip will make it this far north. If it does, forecast soundings look marginal for rain vs. snow, despite thickness values supporting rain. Once this departs early Wednesday, surface ridging and benign northwest flow aloft should result in fair weather until the weekend. Some recent model runs, particularly the 00z ECMWF, have shown a potential for some light snow Saturday night into sunday morning in association with a shortwave trough dropping southeast in the flow aloft. There is very low confidence in the outcome at this point, and only a 20% POP has been used. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) ISSUED AT 715 AM EST MON MAR 1 2021 With a cold front exiting southeast this morning, MVFR cigs will dominate the area through the morning, before drier air arrives this afternoon, breaking up the cloud cover and VFR conditions finally returning. Breezy northwest winds will be seen today, but should diminish by mid to late evening. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KAS LONG TERM...HAL AVIATION...KAS
Hazardous weather outlook, Mar 1, 7:38 AM EST, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 738 AM EST Mon Mar 1 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021545- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 738 AM EST Mon Mar 1 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Flooding will continue along rivers, creeks, and streams through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flooding will continue along the Kentucky, Red, Cumberland, and Big Sandy river basins through at least Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of flooding or rainfall amounts over an inch through today. KAS/HAL
In the hours before
Local storm report, Mar 1, 9:45 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
945 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 NNE MOUNT OLIVE 37.63N 83.72W
03/01/2021 M4.08 INCH LEE KY CO-OP OBSERVER
24 HOUR TOTAL.
&&
KASLocal storm report, Mar 1, 9:47 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
947 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 AM FLOOD 1 SW BAPTIST 37.72N 83.50W
03/01/2021 WOLFE KY DEPT OF HIGHWAYS
KY 2491 CLOSED BETWEEN MILE MAKER 4-6 DUE TO
HIGH WATER ACROSS THE ROAD.
&&
DJLocal storm report, Mar 1, 9:48 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
948 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 AM FLOOD 1 NW BURKHART 37.71N 83.28W
03/01/2021 WOLFE KY DEPT OF HIGHWAYS
PART OF KY 1094 CLOSED DUE TO HIGH WATER
ACROSS THE ROAD.
&&
DJLocal storm report, Mar 1, 10:02 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1002 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLOOD TURIN 37.47N 83.68W
03/01/2021 OWSLEY KY DEPT OF HIGHWAYS
KY 11 SOUTH CLOSED BETWEEN MILE MAKER 3-6
DUE TO HIGH WATER ACROSS THE ROAD.
&&
DJLocal storm report, Mar 1, 10:04 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1004 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLOOD 2 SE LEROSE 37.46N 83.59W
03/01/2021 OWSLEY KY DEPT OF HIGHWAYS
KY 30 EAST CLOSED BETWEEN MILE MAKER 11-13
DUE TO HIGH WATER ACROSS THE ROAD.
&&
DJLocal storm report, Mar 1, 10:05 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1005 AM EST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLOOD MAJOR 37.41N 83.69W
03/01/2021 OWSLEY KY DEPT OF HIGHWAYS
KY 2025 CLOSED BETWEEN MILE MAKER 5-6 DUE TO
HIGH WATER ACROSS THE ROAD.
&&
DJThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:13 PM EST | River Flood Warning | JKL | Magoffin | 11 hr |
| Feb 28, 7:18 PM EST | Special Weather Statement | JKL | Clay, Leslie, Owsley, Perry | 57 min |
| Feb 28, 7:49 PM EST | Areal Flood Advisory | JKL | Clay, Floyd, Harlan, Knott, Knox, Laurel and 6 more | 34 min |
| Feb 28, 8:14 PM EST | Areal Flood Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Owsley and 4 more | 3 hr |
| Feb 28, 8:16 PM EST | Special Weather Statement | JKL | Knott, Pike | 59 min |
| Feb 28, 8:17 PM EST | River Flood Warning | JKL | Breathitt | 56 hr |
| Feb 28, 8:22 PM EST | Areal Flood Warning | JKL | Bell, Clay, Floyd, Harlan, Knott, Knox and 8 more | 3 hr |
| Feb 28, 8:22 PM EST | River Flood Warning | JKL | Clay | 29 hr |
| Feb 28, 9:06 PM EST | River Flood Warning | JKL | Johnson | 61 hr |
| Feb 28, 9:11 PM EST | Special Weather Statement | JKL | McCreary, Pulaski, Wayne | 49 min |
| Feb 28, 9:20 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 25 min |
| Feb 28, 9:30 PM EST | Special Weather Statement | JKL | Leslie | 45 min |
| Feb 28, 9:55 PM EST | Special Weather Statement | JKL | Knox, Laurel, McCreary, Whitley | 35 min |
| Feb 28, 10:02 PM EST | Areal Flood Warning | JKL | Estill, Jackson, Johnson, Lee, Magoffin, Menifee and 4 more | 9 hr |
| Feb 28, 10:18 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more | 4 hr |
| Feb 28, 10:38 PM EST | Special Weather Statement | JKL | Bell, Clay, Knox, Leslie | 52 min |
| Feb 28, 10:56 PM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 4 hr |
| Feb 28, 11:15 PM EST | Flash Flood Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Owsley and 4 more | 4 hr |
| Feb 28, 11:18 PM EST | Flash Flood Warning | JKL | Bell, Clay, Floyd, Harlan, Knott, Knox and 8 more | 4 hr |
| Feb 28, 11:28 PM EST | Special Weather Statement | JKL | Harlan | 32 min |
| Mar 1, 2:33 AM EST | Areal Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more | 15 hr |
| Mar 1, 2:38 AM EST | Areal Flood Warning | JKL | Breathitt, Estill, Jackson, Laurel, Lee, Magoffin and 5 more | 13 hr |
| Mar 1, 2:43 AM EST | Areal Flood Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 13 hr |
| Mar 1, 2:48 AM EST | Areal Flood Warning | JKL | Breathitt, Floyd, Jackson, Knott, Magoffin, Owsley and 1 more | 13 hr |
| Mar 1, 2:52 AM EST | Areal Flood Warning | JKL | Breathitt, Clay, Floyd, Jackson, Knott, Leslie and 4 more | 13 hr |
| Mar 1, 2:58 AM EST | Areal Flood Warning | JKL | Bell, Clay, Floyd, Harlan, Jackson, Knott and 12 more | 13 hr |
| Mar 1, 3:02 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 4 more | 7 hr |
| Mar 1, 4:14 AM EST | River Flood Warning | JKL | Perry | 18 hr |
| Mar 1, 4:14 AM EST | River Flood Advisory | JKL | Letcher | 3 hr |
| Mar 1, 5:55 AM EST | River Flood Advisory | JKL | Pike | 31 hr |
| Mar 1, 6:10 AM EST | River Flood Warning | JKL | Pike | 17 hr |
| Mar 1, 6:50 AM EST | River Flood Warning | JKL | Letcher | 74 min |
| Mar 1, 8:08 AM EST | River Flood Advisory | JKL | Letcher | 6 hr |
| Mar 1, 8:18 AM EST | River Flood Advisory | JKL | Harlan | 12 hr |
| Mar 1, 8:38 AM EST | River Flood Warning | JKL | Magoffin | 17 hr |
| Mar 1, 2:00 PM EST | Areal Flood Warning | JKL | Morgan | 3 hr |
| Mar 1, 3:38 PM EST | Areal Flood Warning | JKL | Magoffin, Morgan, Rowan | 44 hr |
| Mar 1, 3:59 PM EST | Areal Flood Warning | JKL | Martin, Pike | 25 hr |
| Mar 1, 4:03 PM EST | Areal Flood Warning | JKL | Leslie, Perry | 14 days |
| Mar 1, 5:42 PM EST | Areal Flood Warning | JKL | Breathitt | 9 hr |
Nearby
River Flood Warnings in Kentucky, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.